CSN Login
Members Online: 9

You are here

Another question of change of plans in treatment HELP!

thready's picture
thready
Posts: 475
Joined: Sep 2009

O.k. I will try to be breif! Last week I went in for treatment #10 of Folfox. I have been having a few issues witht he Oxaliplatin but last week it kind of all fell apart. I had an allergic reaction, not just the usual hives, but the full blown body shut down. So the onc said no more oxi! (Yea-right, well sort of)

Yesterday I went to see the dr. get my new treatment plan and start the new round of chemo. She said we are doing the regimen they did before oxi. I go in for Leucovorian, nausea meds, and 5FU push.

Now for the question:
With the folfox treatment I was getting a 800mg 5fu push then took the pump home and it had 4000mg of 5fu every other week. Now I get a 950mg 5fu push only. Everyone (family) is asking why I don't get more 5fu, I have no clue. What they are asking is with the treatment before I was getting 4800mg total of 5fu-every other week and now I am getting 950mg every week-so that makes a total of 1900 every other week, less than half of what I was getting before. We asked the Dr but she did not really have an explanation, so I come to you all and ask if you can be of help.

I truly believe the medical community would benefit from the outstanding knowledge base that is represented on this board!!!!!! Hugs and bravo to you all!

Thanks again.

Sundanceh's picture
Sundanceh
Posts: 4408
Joined: Jun 2009

Wow, Jan

Would you be upset if I said I don't know?

The only thing I can deduce (probably not right)is that with reactions to the Oxy, perhaps they are "stepping you down" on the 5fu and will build back up...?

I sound like a broken record, but UTSW?

-Craig

Crow71's picture
Crow71
Posts: 681
Joined: Jan 2010

First off - great job getting through 10 Oxi treatments. That's nothing to snarf at. I don't understand why your dr. couldn't give you an explanation about the dosage level. We all know that dosage levels can be sort of guessing game at times, but your dr. should have some sort of basis for her decision. When my dr lowered my dosage of Oxi after 7 treatments, he said that his experience led him to believe that the new dosage was the most appropriate. I found that answer to be satisfactory. He had evaluated my reaction, compared my situation to others, and made the best decision he could. Has your dr. given you any indication at all as to what she is basing her decision on?

My dr. was also very concerned about my hand and foot reaction to the 5FU. Is that an issue for you?
Take care,
Roger

thready's picture
thready
Posts: 475
Joined: Sep 2009

Well, I have called UTSW and the nurse talked with one of the GI oncologists there. He told her that I was getting an older protocol and the dosage was correct for that protocol. She also said that they don't do that protocol anymore, they just take the Oxi out of the mix but continue the 5fu and leucovorian at the same dose levels and continue with the pump. O.k. now what am I to do. To be quite honest I think no matter what we are going to be o.k. but my knight in shinning armor is concerned not enough is being done. I know he is stressed because he cares but I really hate to see him so stressed. I just wished we could finish, do the scans and hopefully decare this as NED! Sometimes life moves too fast and sometimes life moves at the speed of mud.
Thanks again
Jan

Subscribe to Comments for "Another question of change of plans in treatment HELP!"